Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 170, NWS Blacksburg, VA

August 12, 20185 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 12, 2018, 1:56 PM EDT for 5 counties in Virginia. It was in force for 79 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2018, 1:56 PM EDT (17:56 UTC)
Expired
Aug 12, 2018, 3:15 PM EDT
In force
79 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

What was reported inside it

TimeReportWhereRemark
Aug 12, 2:08 PM EDTTSTM WND DMG4 Nnw Brookneal, VAONE TREE BLOWN DOWN NEAR THE INTERSECTION OF ROUTE 501 AND SWINGING BRIDGE ROAD
Aug 12, 2:08 PM EDTTSTM WND DMG5 Nnw Brookneal, VATWO TREES BLOWN DOWN NEAR THE INTERSECTION OF THREE CREEKS ROAD AND LEWIS FORD ROAD
Aug 12, 2:40 PM EDTTSTM WND DMGPhenix, VAONE TREE BLOWN DOWN IN THE TOWN OF PHENIX
Aug 12, 2:53 PM EDTTSTM WND DMG3 E Gretna, VAONE TREE BLOWN DOWN NEAR THE INTERSECTION OF ROCKFORD SCHOOL ROAD AND BEN ANNIE ROAD
Aug 12, 3:10 PM EDTTSTM WND DMGCharlotte Court House, VATWO TREES BLOWN DOWN IN THE TOWN OF CHARLOTTE COURT HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

545 
WUUS51 KRNK 121756
SVRRNK
VAC011-031-037-083-143-121915-
/O.NEW.KRNK.SV.W.0170.180812T1756Z-180812T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
156 PM EDT SUN AUG 12 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Appomattox County in central Virginia...
  Northern Charlotte County in south central Virginia...
  Southeastern Campbell County in central Virginia...
  Northeastern Pittsylvania County in south central Virginia...
  Northwestern Halifax County in south central Virginia...

* Until 315 PM EDT

* At 156 PM EDT, a severe thunderstorm was located near Hat Creek,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Altavista...
  Hurt...
  Chatham...
  Gretna...
  and Brookneal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3682 7940 3708 7940 3737 7860 3734 7860
      3732 7863 3726 7868 3720 7869 3719 7868
      3719 7864 3717 7864 3714 7859 3715 7855
      3714 7854 3714 7852 3709 7849
TIME...MOT...LOC 1756Z 255DEG 16KT 3713 7900 

HAIL...1.00IN
WIND...60MPH
 
$$

16
2 follow-up statements
077 
WWUS51 KRNK 121831
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
231 PM EDT SUN AUG 12 2018

VAC011-031-037-083-143-121915-
/O.CON.KRNK.SV.W.0170.000000T0000Z-180812T1915Z/
Appomattox VA-Charlotte VA-Campbell VA-Pittsylvania VA-Halifax VA-
231 PM EDT SUN AUG 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
SOUTHEASTERN APPOMATTOX...NORTHERN CHARLOTTE...SOUTHEASTERN
CAMPBELL...NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX
COUNTIES...

At 231 PM EDT, severe thunderstorms were located along a line
extending from near Abilene to near Mt Airy, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Chatham...
Gretna...
Brookneal...
Charlotte Court House...
and Phenix.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3682 7940 3701 7940 3732 7863 3726 7868
      3720 7869 3719 7868 3719 7864 3717 7864
      3714 7859 3715 7855 3714 7854 3714 7852
      3709 7849
TIME...MOT...LOC 1831Z 259DEG 38KT 3712 7859 3690 7923 

HAIL...1.00IN
WIND...60MPH
 
$$

16
297 
WWUS51 KRNK 121915
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
315 PM EDT SUN AUG 12 2018

VAC011-031-037-083-143-121924-
/O.EXP.KRNK.SV.W.0170.000000T0000Z-180812T1915Z/
Appomattox VA-Charlotte VA-Campbell VA-Pittsylvania VA-Halifax VA-
315 PM EDT SUN AUG 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN 
APPOMATTOX...NORTHERN CHARLOTTE...SOUTHEASTERN 
CAMPBELL...NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX 
COUNTIES WILL EXPIRE AT 315 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3682 7940 3701 7940 3732 7863 3726 7868
      3720 7869 3719 7868 3719 7864 3717 7864
      3714 7859 3715 7855 3714 7854 3714 7852
      3709 7849
TIME...MOT...LOC 1914Z 255DEG 16KT 3717 7836 3695 7900 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:37 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 12, 10:37 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1037 AM EDT Sun Aug 12 2018

.SYNOPSIS...
A weak cold front will shift southeast across the area today
beneath an upper level area of low pressure that will sink into
the mountains this afternoon and tonight. Added rounds of
showers and stronger storms will accompany the front today with
lingering scattered showers and thunderstorms into Monday. Weak
high pressure builds in with somewhat drier weather for the
middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1037 AM EDT Sunday...

Adjusted this morning pops with latest radar and their trends.
Then, pops and weather were shaped with a blend of the Hiresw-
Arw-east and HRRR. The latest Day One Convective outlook has a
marginal risk of severe weather for much of the forecast area.
Scattered to numerous showers and thunderstorms will develop as
diabatic heating reduces MLCINH. The upper trough should close
off and travel southeast this afternoon into tonight. Associated
low-level destabilization will coincide with the increase of
large-scale lift associated with the upper low. Low level
moisture convergence will combine with heating and surface
boundaries to generate showers and thunderstorms quickly across
the mountains. Then, convection will spread eastward across our
forecast area. The main threats for this afternoon are damaging
winds, hail and heavy rains. Adjusted temperatures with the
latest surface obs, their trends and blended towards GLAMP for
late morning into this afternoon. More changes later this
morning...

As of 315 AM EDT Sunday...

Active day appears in store as the weak cold front to the northwest
shifts slowly southeast beneath the developing cut off low sinking
south into the mountains. Appears combination of cooling aloft and
moist PWATs to lead to high instability espcly east of the Blue
Ridge this afternoon where the greatest threat for more organized
storms will exist. This boundary should help fire convection
initially over the far western mountains as soon as midday before
pushing east and organizing/strengthening east of the mountains
by mid afternoon. Latest model severe parameters also show the
best support along and just east of the Blue Ridge as clusters
over the west become more linear within better lift heading east
of the mountains. This evolution supported by most solutions
although low level winds quite weak with the severe wind threat
driven more initially by pulse per stronger winds aloft, and
outflow with the possible eastern line. Lapse rates also appear
weak with stronger winds likely within wet microbursts given the
degree of moisture seen in forecast soundings out east.

Other threat will also be with heavy rain although appears storms
will move better once things organize so appears flooding threat
more isolated at this point. Thus wont hoist a watch out east espcly
after a couple days of drying and some boost in flash flood guidance
at this point. Otherwise lowered pops to start the morning with some
fog around before quickly ramping up to likelys just west of the
Blue Ridge early afternoon, followed by likely to categorical
coverage east with inclusion of a gusty wind/heavy rain mention.
Expect a bit more heating early on so bumped up highs slightly with
eastern sections possibly reaching the upper 80s, while range
elsewhere from the 70s far west to low/mid 80s Blue Ridge.

Expect stronger storms within the line to exit the east by early
this evening as the band accelerates a bit. However with the cold
pool lingering, may see added shower/storm development espcly
central/northern sections through midnight. Thus held onto chance
pops this evening before showers lift north ahead of the closed
upper system after midnight. Should also see enough clearing in the
wake of the convection per developing light northerly flow aloft to
allow more fog formation late espcly in the wake of the earlier
rainfall. Lows mostly in the 60s although likely to see enough
cooling behind the showers to allow for more 50s western valleys
where radiational cooling should be better.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 545 AM EDT Sunday...

The upper low of earlier in the week will lift out. A brief
short wave ridge will drift over the area Wed-Thu resulting in a
minimum of convective activity. However, the northern stream,
anchored just south of the Canadian border, will remain quite
active with a series of vigorous troughs or closed lows steadily
moving along near the 40-45 degree latitude line. This will
continue to result in an active weather pattern across the north
and northeast with effects into the mid-latitudes as well. The
Gulf is also fairly open, but absent any tropical activity.
Expected continued bouts of active convection interspersed with
slightly less active periods.

Temperatures will change little through the period with highs
near normal mostly in the lower to mid 80s and lows in the mid
60s to lower 70s, remaining slightly above normal. Humidity
levels will remain high through the period with no appreciable
air mass changes expected.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Moderate to High.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 545 AM EDT Sunday...

The upper low of earlier in the week will lift out. A brief
short wave ridge will drift over the area Wed-Thu resulting in a
minimum of convective activity. However, the northern stream,
anchored just south of the Canadian border, will remain quite
active with a series of vigorous troughs or closed lows steadily
moving along near the 40-45 degree latitude line. This will
continue to result in an active weather pattern across the north
and northeast with effects into the mid-latitudes as well. The
Gulf is also fairly open, but absent any tropical activity.
Expected continued bouts of active convection interspersed with
slightly less active periods.

Temperatures will change little through the period with highs
near normal mostly in the lower to mid 80s and lows in the mid
60s to lower 70s, remaining slightly above normal. Humidity
levels will remain high through the period with no appreciable
air mass changes expected.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Moderate to High.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
As of 705 AM EDT Sunday...

Patchy fog/stratus will again result in local sub-VFR conditions
to start this morning with most of this across the western
valleys including KLWB. Should see most of this erode by mid
morning leading to a period of VFR across the region toward
midday. An isolated shower could occur mainly south and west of
KBLF/KLWB early on but wont include mention for now.

Flying conditions will then deteriorate from northwest to
southeast this afternoon as a stalling upper low positioned to
our northwest combines with moderate instability ahead of a cold
front to allow for scattered to potentially numerous showers
and thunderstorms during the afternoon hours. The latest model
suite continues to show initial storms developing along or just
west of the Blue Ridge early this afternoon and congealing into
a broken line of storms as they march east between 17-23z. Will
thus have a VCSH/VCTS mention at all locations into the
afternoon and include a TEMPO group at sites along and east of
the Blue Ridge where expecting a better shot at a storm
impacting a terminal location. Storms may be capable of
torrential rain and IFR/lower vsby, gusty outflow leading to
localized wind shear/turbulence, and frequent lightning.
Otherwise winds light and variable becoming northwest at 4 to 10
kts this afternoon.

Main axis of stronger storms should shift east of the area
around sunset although more isolated showers may linger over the
mountains espcly near KLWB beneath the upper low. Otherwise
expecting some slow clearing overnight which will lead to areas
of fog formation espcly deeper valleys and eastern locations
where perhaps heavier rainfall may have occurred.

Medium confidence in ceilings, visibilities and winds during
the taf period.

Extended Discussion...

Model solutions are coming into better agreement with cutting
off an upper level low over Ohio into Monday. This situation
should put the Mid Atlantic in an unsettled and wet pattern
throughout this time period. Localized MVFR ceilings and
visibilities will likely occur in scattered showers and
thunderstorms. The upper level low should progress eastward by
Tuesday and Wednesday to bring drier weather and a better chance
of VFR conditions into midweek.

&&

.EQUIPMENT...
As of 1030 AM EDT Sunday...

KFCX WSR-88D will be down until further notice due to a HV
Transmitter Switch Failure. El techs are at the RDA and will be
addressing the problem as soon as possible. No specific time
for restoration known at this time.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH/KK
SHORT TERM...RAB
LONG TERM...PH/RAB
AVIATION...AL/JH/KK
EQUIPMENT...RAB
Hazardous weather outlook, Aug 12, 4:20 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
420 AM EDT Sun Aug 12 2018

NCZ003>006-020-VAZ016-017-022>024-032>035-043>047-058-059-130830-
Surry-Stokes-Rockingham-Caswell-Yadkin-Carroll-Floyd-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
420 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Clusters and bands of strong to severe thunderstorms will be possible
through late this afternoon with damaging winds the primary threat.
Very heavy rainfall within the stronger storms may be enough to
result in localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ007-009>015-018>020-WVZ042>044-507-508-130830-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
420 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Clusters of strong to isolated severe thunderstorms containing
locally damaging winds and heavy rainfall will be possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 11:59 AM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1159 AM EDT SUN AUG 12 2018

VAZ007-010-121645-
Tazewell-Bland-
1159 AM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL TAZEWELL AND SOUTHWESTERN BLAND COUNTIES...

Until 1245 PM EDT.

At 1156 AM EDT, a strong thunderstorm was located near Tazewell,
moving east at 10 mph. Winds in excess of 40 mph are possible with
this storm. In addition, this storm is producing a prolonged period
of heavy rain, which may cause creeks and streams to fill quickly,
possibly rising out of their banks.

Locations impacted include...
Tazewell...
Burkes Garden...
Gratton...
and Asberrys.

Motorists are urged to drive slower and with extreme caution when
encountering heavy rain, especially on curves and where water is
ponding on the roadway surface.

LAT...LON 3721 8157 3717 8131 3697 8139 3697 8140
      3701 8144 3699 8147 3700 8148 3702 8147
      3701 8150 3700 8151 3704 8163
TIME...MOT...LOC 1556Z 284DEG 7KT 3710 8146

16
Special weather statement, Aug 12, 12:10 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1210 PM EDT SUN AUG 12 2018

VAZ033-121700-
Franklin-
1210 PM EDT SUN AUG 12 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN FRANKLIN COUNTY...

Until 100 PM EDT.

At 1208 PM EDT, strong thunderstorms were clustered near Ferrum,
moving northeast at 5 mph. Winds in excess of 40 mph are possible
with these storms. In addition, the storms are producing a prolonged
period of heavy rain, which may cause creeks and streams to fill
quickly, possibly rising out of their banks.

Locations impacted include...
Ferrum...
and Callaway.

Motorists are urged to drive slower and with extreme caution when
encountering heavy rain, especially on curves and where water is
ponding on the roadway surface.

LAT...LON 3685 8009 3695 8018 3696 8017 3695 8016
      3695 8014 3698 8014 3699 8012 3700 8014
      3701 8011 3702 8011 3709 8003 3694 7987
TIME...MOT...LOC 1608Z 236DEG 6KT 3694 8008

16
Special weather statement, Aug 12, 12:55 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1255 PM EDT SUN AUG 12 2018

VAZ013-121730-
Pulaski-
1255 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PULASKI COUNTY...

Until 130 PM EDT.

At 1254 PM EDT, a strong thunderstorm was located over Dublin, moving
east at 15 mph. Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Radford...
Pulaski...
Dublin...
Claytor Dam...
and Fairlawn.

LAT...LON 3718 8080 3725 8061 3721 8061 3718 8059
      3720 8055 3720 8052 3718 8057 3716 8055
      3715 8053 3714 8053 3715 8056 3712 8060
      3708 8058 3708 8056 3706 8055 3704 8055
      3705 8057 3702 8056 3704 8081 3716 8082
TIME...MOT...LOC 1654Z 267DEG 14KT 3713 8074

16
Local storm report, Aug 12, 1:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     5 SW DUBLIN             37.07N 80.76W
08/12/2018                   PULASKI            VA   TRAINED SPOTTER

            TREE DOWNED NEAR PULASKI HOSPITAL

&&

KKOSTURA
Special weather statement, Aug 12, 1:47 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
147 PM EDT SUN AUG 12 2018

VAZ045-046-059-121830-
Campbell-Appomattox-Charlotte-
147 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES...

Until 230 PM EDT.

At 146 PM EDT, a strong thunderstorm was located near Gladys, moving
northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Appomattox...
Brookneal...
Red House...
Mike...
and Hat Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3715 7867 3704 7904 3704 7905 3720 7915
      3739 7883
TIME...MOT...LOC 1746Z 242DEG 9KT 3716 7902

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:00 PM EDTSpecial Weather StatementRNKCity of Martinsville30 min
Aug 11, 10:32 PM EDTSpecial Weather StatementRNKBath58 min
Aug 12, 4:51 AM EDTSpecial Weather StatementRNKGrayson54 min
Aug 12, 11:59 AM EDTSpecial Weather StatementRNKTazewell46 min
Aug 12, 12:10 PM EDTSpecial Weather StatementRNKFranklin50 min
Aug 12, 12:52 PM EDTAreal Flood AdvisoryRNKFranklin, Patrick5 hr
Aug 12, 12:55 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 12, 1:04 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford41 min
Aug 12, 1:28 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford51 min
Aug 12, 1:38 PM EDTSevere Thunderstorm WarningRNKPulaski41 min
Aug 12, 1:42 PM EDTAreal Flood AdvisoryRNKPittsylvania4 hr
Aug 12, 1:47 PM EDTSpecial Weather StatementRNKCampbell43 min
Aug 12, 2:01 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
Aug 12, 2:04 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville41 min
Aug 12, 2:06 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania54 min
Aug 12, 2:07 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke, City of Roanoke, City of Salem24 min
Aug 12, 2:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington64 min
Aug 12, 2:12 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg63 min
Aug 12, 2:18 PM EDTFlash Flood WarningRNKPatrick4 hr
Aug 12, 2:37 PM EDTSpecial Weather StatementRNKCarroll, City of Galax38 min
Aug 12, 2:47 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville58 min
Aug 12, 2:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax27 min
Aug 12, 2:59 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania4 hr
Aug 12, 3:06 PM EDTSpecial Weather StatementRNKHalifax24 min
Aug 12, 3:09 PM EDTSpecial Weather StatementRNKCharlotte, Halifax36 min
Aug 12, 3:38 PM EDTAreal Flood AdvisoryRNKCity of Martinsville3 hr
Aug 12, 3:40 PM EDTSpecial Weather StatementRNKCumberland35 min
Aug 12, 3:48 PM EDTSpecial Weather StatementRNKCity of Martinsville27 min
Aug 12, 3:53 PM EDTSpecial Weather StatementRNKAmherst22 min
Aug 12, 4:13 PM EDTSpecial Weather StatementRNKGiles47 min
Aug 12, 4:44 PM EDTSpecial Weather StatementRNKCity of Danville31 min
Aug 12, 4:59 PM EDTSpecial Weather StatementRNKMontgomery31 min
Aug 12, 5:19 PM EDTSpecial Weather StatementRNKPulaski26 min
Aug 12, 5:31 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem29 min
Aug 12, 5:53 PM EDTSpecial Weather StatementRNKPulaski37 min
Aug 12, 6:28 PM EDTSpecial Weather StatementRNKWythe32 min
Aug 12, 6:30 PM EDTSpecial Weather StatementRNKTazewell30 min
Aug 12, 7:16 PM EDTSpecial Weather StatementRNKSmyth29 min
Aug 12, 7:31 PM EDTSpecial Weather StatementRNKAlleghany29 min
Aug 12, 7:59 PM EDTSpecial Weather StatementRNKSmyth31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.